return to home page



Pharmacy Expert  

  



Pharmacy Expert Q&A's
Name: Nancy

Question:
Hi. I had a complete hysterectomy at 35, and I'm now 56. I'd been on Estradiol (2mg) for almost 20 years, when I went down to 1 mg. My hair began to be thin and brittle. A few weeks ago at my annual gyn appt, my blood showed some estrogens low, and low testosterone. So, he put me back ito 2 mg estradpol ( finished the remaining pills I had for a week), then filled my Rx to switch to cream (Biest). My first dose was yesterday. With upping estrogen to 2 mg for the last week, and then Biest yesterday, I feel thicker in the waist and heavier in the chest already. Please tell me about weight gain with Biest. ( I am taking no progesterone). Thank you.

Answer:
Nancy, I would need to know the strength of the Biest you were prescribed and how much you are applying. Keep in mind that progesterone is a week diuretic and compliments estrogen replacement. Although you don't have a uterus, we have progesterone receptors sites in our bone, breasts and brains! I think lowering your dose from 2mg is a good idea....just might need to take it a bit slower. Our bodies will react to sudden changes or drops in hormone levels. I would be happy to work with you & your doctor to get your HRT balanced. Terri

Bellevue Pharmacy's Staff Of pharmacists:
  Pete Hueseman, R.Ph, P.D.
  Paul Hueseman, Pharm.D.
  John Hamilton, R.Ph., Pharm.D.
  Janna Gordon, R.Ph.
  Tiffany Spudich, Pharm.D.
  Jake Wilson, R.Ph, P.D. Pharm.D.
Ph. 1.800.728.0288 or 314.727.8787
Fax. 1.800.458.9182 or 314.727.2830

Ask The Pharmacists

E.mail The Pharmacists

Information provided by Bellevue Pharmacy should not be construed as a substitute
for a visit to and examination by your own health care practitioner.
Please read our disclaimer.

Return to Pharmacy Expert's Archive